Connect with others who understand.

sign up log in
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Only Women Will Understand!!

Only Women Will Understand!!

Does anyone else’s seizures get really bad when their “time of the month” is about to come and is still going on??

A MyEpilepsyTeam Member said:

Mommy Wonder why Dr. has not recommended a slight increase in meds at this time? My severest ones were always at this time but were helped by this. Phenobarbital was what I took an extra one of then.

posted 3 days ago
A MyEpilepsyTeam Member said:

I do the week before, the week of, & the week after. My Dr. told me it's normal due to hormonal symptoms

posted 4 days ago
A MyEpilepsyTeam Member said:

Very common due to the changes in hormone levels. Causes moods for some but if epileptic may increase seizures. I know some who get relief from the birth control cause it keeps hormones level or just a small med increase at the time expected. Ask Dr. If an endocrinologist would help just to see how high your hormone levels are. Back in 1988 I saw an endocrinologist-neurologist Dr Herzoag . My high estrogen levels increased metabolism & brain rate. To try to lower them wasn't an option cause "estrogen is very important to a wòmans body". It has kept my bones etc quite young at 67 have th body of a kid. Talk to Dr to see what's best for you to avoid that time of month prob.

posted 5 days ago
A MyEpilepsyTeam Member said:

Yes. I take Ativan as needed but when I'm on my cycle I can take 1 a day for 5 days and it helps.

posted about 15 hours ago
A MyEpilepsyTeam Member said:

Dilantin, oxicarbazine,

posted 1 day ago
Already a Member? Log in